Alert archive / Missouri / Winter Storm Watches in 2009

Winter Storm Watch 2, NWS St. Louis, MO

March 26, 200922 counties in Missouri; 12 counties in Illinois

NWS St. Louis, MO issued this winter storm watch at Mar 26, 2009, 3:34 PM CDT for 22 counties in Missouri; 12 counties in Illinois. It took effect at Mar 28, 2009, 10:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 26, 2009, 3:34 PM CDT (20:34 UTC)
In effect from
Mar 28, 2009, 10:00 AM CDT
Expired
Mar 28, 2009, 3:31 AM CDT
In force
Issued by
NWS St. Louis, MO
All 34 counties

Adams County, IL, Bond County, IL, Brown County, IL, Calhoun County, IL, Greene County, IL, Jersey County, IL, Macoupin County, IL, Madison County, IL, Monroe County, IL, Montgomery County, IL, Pike County, IL, Saint Clair County, IL, Audrain County, MO, Boone County, MO, Callaway County, MO, City of Saint Louis, MO, Cole County, MO, Franklin County, MO, Gasconade County, MO, Jefferson County, MO, Knox County, MO, Lewis County, MO, Lincoln County, MO, Marion County, MO, Moniteau County, MO, Monroe County, MO, Montgomery County, MO, Osage County, MO, Pike County, MO, Ralls County, MO, Saint Charles County, MO, Saint Louis County, MO, Shelby County, MO, Warren County, MO

The radar

The St Louis radar (KLSX), 54 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 8.6 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2009-03-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2009-03-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -65 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
916 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
-65 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 262034
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
334 PM CDT THU MAR 26 2009

...HEAVY SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS...

.AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS
MIDSECTION FROM LATE FRIDAY INTO SATURDAY NIGHT. AS THE STORM
CENTER TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO
VALLEY ON SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS
NORTHWEST ACROSS PORTIONS OF THE MIDDLE MISSISSIPPI VALLEY.
ALTHOUGH THERE IS A GREAT DEAL OF UNCERTAINTY IN THE EXACT TRACK
OF THIS STORM SYSTEM...THERE IS GOOD POTENTIAL FOR THE BAND OF
HEAVY SNOW TO IMPACT CENTRAL AND NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS ON SATURDAY AND SATURDAY EVENING. SNOWFALL
AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-271200-
/O.NEW.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
334 PM CDT THU MAR 26 2009

...WINTER STORM WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
LATE SATURDAY NIGHT. 

AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS
MIDSECTION FROM LATE FRIDAY INTO SATURDAY NIGHT. AS THE STORM
CENTER TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO
VALLEY ON SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS
NORTHWEST ACROSS PORTIONS OF THE MIDDLE MISSISSIPPI VALLEY.
ALTHOUGH THERE IS A GREAT DEAL OF UNCERTAINTY IN THE EXACT TRACK
OF THIS STORM SYSTEM...THERE IS GOOD POTENTIAL FOR THE BAND OF
HEAVY SNOW TO IMPACT CENTRAL AND NORTHEAST MISSOURI AND WEST
CENTRAL ILLINOIS.

AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY
ON SATURDAY AND INCREASE INTENSITY THROUGH THE LATE AFTERNOON AND
INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE
POSSIBLE ACROSS THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

GLASS
3 follow-up statements
000 
WWUS43 KLSX 270922
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
422 AM CDT FRI MAR 27 2009

...HEAVY SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS...

.AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS
MIDSECTION SATURDAY AND SATURDAY NIGHT. AS THE STORM CENTER TRACKS
FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY ON
SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS NORTHWEST.
THERE IS STILL SOME UNCERTAINTY IN THE EXACT TRACK OF THIS STORM
SYSTEM...BUT AT THIS TIME IT APPEARS HEAVY SNOW WILL IMPACT
CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS ON
SATURDAY AND SATURDAY EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR
GREATER ARE POSSIBLE.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>051-272200-
/O.CON.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-MONTGOMERY-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
422 AM CDT FRI MAR 27 2009

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY
ON SATURDAY AND INCREASE INTENSITY THROUGH THE LATE AFTERNOON AND
INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE
POSSIBLE ACROSS THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

CVKING
000 
WWUS43 KLSX 272110
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
410 PM CDT FRI MAR 27 2009

...HEAVY SNOW POSSIBLE ACROSS PORTIONS OF CENTRAL AND NORTHEAST
MISSOURI AND WEST CENTRAL ILLINOIS...

.AN INTENSE EARLY SPRING STORM SYSTEM WILL IMPACT THE NATIONS
MIDSECTION SATURDAY AND SATURDAY NIGHT. AS THE STORM CENTER
TRACKS FROM THE LOWER MISSISSIPPI VALLEY INTO THE OHIO VALLEY ON
SATURDAY...A BAND OF HEAVY SNOW WILL OCCUR TO ITS NORTHWEST.
THERE IS STILL SOME UNCERTAINTY IN THE EXACT TRACK OF THIS STORM
SYSTEM...BUT AT THIS TIME IT APPEARS HEAVY SNOW WILL IMPACT
CENTRAL...EAST CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS ON SATURDAY AFTERNOON AND SATURDAY NIGHT. SNOWFALL
AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE.

ILZ058>060-064-098>102-MOZ052-059>065-280915-
/O.EXB.KLSX.WS.A.0002.090329T0000Z-090329T1200Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-LINCOLN-GASCONADE-WARREN-
ST. CHARLES-FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-
INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE...
BELLEVILLE...ST CHARLES...UNION...ST LOUIS
410 PM CDT FRI MAR 27 2009

...WINTER STORM WATCH IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM SATURDAY EVENING THROUGH
SUNDAY MORNING. 

AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW SATURDAY EVENING
WITH LARGE SNOWFLAKES ALONG WITH INTENSE SNOWFALL RATES POSSIBLE.
SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE POSSIBLE ACROSS THE
WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

MOZ051-280915-
/O.EXT.KLSX.WS.A.0002.090328T1500Z-090329T1200Z/
MONTGOMERY-
410 PM CDT FRI MAR 27 2009

...WINTER STORM WATCH NOW IN EFFECT FROM SATURDAY MORNING THROUGH
SUNDAY MORNING...

THE WINTER STORM WATCH IS NOW IN EFFECT FROM SATURDAY MORNING
THROUGH SUNDAY MORNING. 

AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY
ON SATURDAY AND INCREASE IN INTENSITY THROUGH THE LATE AFTERNOON
AND INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE
POSSIBLE ACROSS THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047>050-280915-
/O.CON.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
410 PM CDT FRI MAR 27 2009

...WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT...

A WINTER STORM WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH LATE SATURDAY NIGHT. 

AT THIS TIME...RAIN IS EXPECTED TO CHANGE TO SNOW DURING THE DAY
ON SATURDAY AND INCREASE IN INTENSITY THROUGH THE LATE AFTERNOON
AND INTO THE EVENING. SNOWFALL AMOUNTS OF 6 INCHES OR GREATER ARE
POSSIBLE ACROSS THE WATCH AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH IS ADVANCED NOTICE THAT SEVERE WINTER
WEATHER IS POSSIBLE IN THE WATCH AREA...IT DOES NOT MEAN IT IS A
CERTAINTY. THOSE IN THE WATCH AREA SHOULD BEGIN PREPARING IN CASE
THE STORM DOES MATERIALIZE. IF YOU HAVE TRAVEL PLANNED...YOU MAY
WANT TO ADJUST YOUR TRAVEL TIME TO AVOID THE STORM. ALSO...YOU
SHOULD USE THIS ADVANCED NOTICE TO MAKE CERTAIN YOUR VEHICLE IS
WINTERIZED. MAKE PREPARATIONS AT HOME BY STOCKING EMERGENCY
SUPPLIES...SUCH AS FOOD...MEDICINE...AND EXTRA HEATING FUEL...
JUST IN CASE THE STORM MAKES TRAVEL IMPOSSIBLE. THIS IS
ESPECIALLY IMPORTANT FOR THOSE LIVING IN RURAL AREAS.

&&

$$

GKS
000 
WWUS43 KLSX 280831
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
331 AM CDT SAT MAR 28 2009

...EARLY SPRING WINTER STORM TAKING AIM ON MISSOURI AND
ILLINOIS...

.AN INTENSE AREA OF LOW PRESSURE WILL MOVE NORTHEAST ACROSS
SOUTHERN MISSOURI AND ILLINOIS TODAY. A BAND OF HEAVY WET SNOW
IS EXPECTED TO BRING MORE THAN 6 INCHES OF SNOW TO PORTIONS OF
NORTHEAST MISSOURI THIS AFTERNOON AND THIS EVENING. 

FURTHER SOUTH AND EAST...THE RAIN WILL GRADUALLY CHANGE TO SNOW
LATE THIS AFTERNOON AND THIS EVENING. TOTAL SNOW ACCUMULATION
ACROSS THE ADVISORY AREA IS EXPECTED TO BE 2 TO 5 INCHES...WITH
LOCALLY HIGHER AMOUNTS POSSIBLE.

ILZ101-102-MOZ065-280945-
/O.CAN.KLSX.WS.A.0002.090329T0000Z-090329T1200Z/
ST. CLAIR IL-MONROE IL-JEFFERSON-
INCLUDING THE CITY OF...BELLEVILLE
331 AM CDT SAT MAR 28 2009

...WINTER STORM WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WINTER
STORM WATCH. LIGHT SNOW ACCUMULATION OF 1 TO LOCALLY 2 INCHES IS
EXPECTED TO OCCUR LATE TONIGHT.
  
$$

MOZ018-019-026-282015-
/O.UPG.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/
/O.NEW.KLSX.WS.W.0003.090328T1700Z-090329T0900Z/
KNOX-LEWIS-SHELBY-
331 AM CDT SAT MAR 28 2009

...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 4 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
STORM WARNING FOR A PORTION OF NORTHEAST MISSOURI WHICH IS IN
EFFECT FROM NOON TODAY TO 4 AM CDT SUNDAY. THE WINTER STORM WATCH
IS NO LONGER IN EFFECT.

RAIN IS EXPECTED TO CHANGE TO SNOW THIS AFTERNOON AND INCREASE
IN INTENSITY THROUGH THE EVENING. TOTAL SNOWFALL AMOUNTS OF 6
INCHES OR GREATER ARE EXPECTED. THE COMBINATION OF A STRONG AND
GUSTY NORTH WIND AND LARGE WET SNOWFLAKES WILL REDUCE THE
VISIBILITY BELOW ONE HALF MILE AT TIMES THIS AFTERNOON AND THIS
EVENING.

A WINTER STORM WARNING MEANS THAT 6 INCHES OR MORE OF SNOW IS
EXPECTED. THE RAPID ACCUMULATION OF SNOW WILL MAKE TRAVEL
EXTREMELY DIFFICULT. IF TRAVEL IS NECESSARY... MAKE SURE TO
EXERCISE CAUTION. BEGIN YOUR TRAVEL WITH A TANK FULL OF GAS...AND
CARRY A WINTER STORM KIT WHICH INCLUDES A SHOVEL...
FLASHLIGHT...CELLPHONE...AND BLANKETS OF EXTRA WARM CLOTHING.

&&

$$

MOZ051-282200-
/O.UPG.KLSX.WS.A.0002.090328T1500Z-090329T1200Z/
/O.NEW.KLSX.WW.Y.0004.090328T2100Z-090329T0900Z/
MONTGOMERY-
331 AM CDT SAT MAR 28 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR CENTRAL MISSOURI...WHICH IS IN EFFECT FROM 4
PM THIS AFTERNOON TO 4 AM CDT SUNDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

RAIN IS EXPECTED TO CHANGE TO SNOW LATE THIS AFTERNOON AND
CONTINUE THROUGHOUT THIS EVENING. SNOWFALL AMOUNTS OF 2 TO 4
INCHES ARE EXPECTED. THE COMBINATION OF A STRONG AND GUSTY NORTH
WIND AND LARGE WET SNOWFLAKES WILL REDUCE THE VISIBILITY BELOW ONE
MILE AT TIMES TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

ILZ095>097-MOZ027-034>036-041-042-047>050-282200-
/O.UPG.KLSX.WS.A.0002.090328T1500Z-090329T0600Z/
/O.NEW.KLSX.WW.Y.0004.090328T2100Z-090329T0900Z/
ADAMS IL-BROWN IL-PIKE IL-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-
MONITEAU-COLE-OSAGE-CALLAWAY-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL...BOWLING GREEN...
COLUMBIA...MEXICO...JEFFERSON CITY
331 AM CDT SAT MAR 28 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO
4 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR CENTRAL AND NORTHEAST MISSOURI...WHICH IS IN
EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CDT SUNDAY. THE WINTER
STORM WATCH IS NO LONGER IN EFFECT.

RAIN IS EXPECTED TO CHANGE TO SNOW LATE THIS AFTERNOON AND THIS
EVENING. A TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS
EXPECTED...WITH LOCALLY HIGHER AMOUNTS POSSIBLE.  THE COMBINATION
OF A STRONG AND GUSTY NORTH WIND AND LARGE WET SNOWFLAKES WILL REDUCE
THE VISIBILITY BELOW ONE MILE AT TIMES LATE THIS AFTERNOON AND TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

ILZ058>060-064-098>100-MOZ052-059>064-282200-
/O.UPG.KLSX.WS.A.0002.090329T0000Z-090329T1200Z/
/O.NEW.KLSX.WW.Y.0004.090329T0000Z-090329T0900Z/
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-CALHOUN IL-JERSEY IL-
MADISON IL-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-
INCLUDING THE CITIES OF...LITCHFIELD...EDWARDSVILLE...
ST CHARLES...UNION...ST LOUIS
331 AM CDT SAT MAR 28 2009

...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO
4 AM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WINTER
WEATHER ADVISORY FOR PARTS OF EASTERN MISSOURI AND WESTERN
ILLINOIS...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM CDT
SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

RAIN IS EXPECTED TO CHANGE TO SNOW SATURDAY EVENING AND CONTINUE
OVERNIGHT. A TOTAL SNOW ACCUMULATION OF 2 TO 5 INCHES IS EXPECTED
TO OCCUR...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE COMBINATION
OF A STRONG AND GUSTY NORTH WIND AND LARGE WET SNOWFLAKES WILL REDUCE
THE VISIBILITY BELOW ONE MILE AT TIMES TONIGHT.

A WINTER WEATHER ADVISORY MEANS THAT UP TO 5 INCHES OF SNOW IS
EXPECTED ACROSS THE ADVISORY AREA. ROADS MAY RAPIDLY BECOME
SLIPPERY ONCE THE SNOW BEGINS...SO MOTORISTS SHOULD PLAN FOR A
SLOWER THAN NORMAL TRIP. BE ESPECIALLY ALERT WHEN APPROACHING
BRIDGES...OVERPASSES...AND CURVES.

&&

$$

CVKING

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this winter storm watch went out at Mar 26, 12:14 PM CDT, 3 hours 20 minutes earlier.

Area forecast discussion, Mar 26, 12:14 PM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1214 PM CDT THU MAR 26 2009

.DISCUSSION...
/349 AM CDT THU MAR 26 2009/
WE WILL CONTINUE TO SEE VERY ACTIVE WEATHER OVER THE REGION INTO
THIS WEEKEND AND EARLY NEXT WEEK. FOR TODAY...WEAK SHORTWAVE THAT
UNDERCUT THE RIDGE AND BROUGHT US SOME LIGHT RAIN SHOWERS
OVERNIGHT...WILL CONTINUE TO LIFT OUT OF THE AREA. WILL KEEP
ISOLATED SHOWER MENTION IN THE PRE-FIRST PERIOD OF ZONES AS I FEEL
THAT IT WILL COME TO AN END BY 12Z. OTHERWISE...RIDGE TO CONTINUE TO
WEAKEN WITH SURFACE WINDS REMAINING EAST TO SOUTHEAST. COULD SEE A
BREAK IN THE CLOUD COVER THIS MORNING...BUT SHOULD SEE MID AND HIGH
CLOUDS MOVE IN AHEAD OF NEXT WEATHER SYSTEM BY THIS AFTERNOON. THIS
COULD AFFECT TEMPS...SO KEPT HIGHS IN THE UPPER 50S TO MID 60S.

MODELS CONTINUE TO DIVERGE ON THE TRACK OF THE NEXT SYSTEM WITH NAM
AND ECMWF TO THE SOUTH OF CWA...WHILE GFS AND SHREF ENSEMBLES KEEP
IT FURTHER TO THE NORTH. FEEL THAT A NAM/ECMWF SOLUTION THE BEST AT
THIS TIME. AGREE WITH PREVIOUS FORECASTER THAT THIS WILL PRIMARILY
BE A HEAVY RAIN EVENT WITH HPC QPF ESTIMATES AS HIGH AS 2 OR MORE
INCHES...WITH THE HIGHEST AMOUNTS OVER CENTRAL MO. SO WILL BEGIN TO
SEE SOME RAIN SPREAD NORTHWARD INTO AREA TONIGHT. THUNDERSTORM
CHANCES WILL INITIALLY REMAIN OVER SOUTHWESTERN HALF OF MO LATE
TONIGHT AND FAR SOUTHERN MO DURING THE DAY ON FRIDAY...BUT WILL
SPREAD A LITTLE FURTHER NORTHWARD SOUTH OF THE I-70 CORRIDOR FRIDAY
NIGHT AS THE SURFACE LOW LIFTS NORTHEASTWARD INTO NORTHERN ARKANSAS.

BY SATURDAY...WILL SEE COLD...RAINY CONDITIONS AS SYSTEM SLOWLY
EXITS. SOME CONCERN ABOUT SNOW MIXING IN DURING THE MORNING HOURS
FOR NORTHERN PORTIONS...THEN IT WARMS UP ENOUGH TO BE ALL RAIN.
MODELS STILL DONT HAVE THE BEST HANDLE ON THIS SYSTEM...ESPECIALLY
WHEN IT COMES TO TEMPERATURE PROFILES...BUT CURRENT RUNS ARE
INDICATING SOME ACCUMULATING SNOWS WITH IT AS IT EXITS REGION
SATURDAY NIGHT. IT WILL DEPEND ON DEPTH OF COLD AIR...AMOUNT OF
MOISTURE WITH IT AND TRACK OF SURFACE LOW. WITH SLIGHTLY SLOWER
MOVEMENT HAVE UPPED POPS ON SATURDAY NIGHT ALL LOCATIONS WITH RAIN
CHANGING TO A MIX AND/OR ALL SNOW MOST LOCATIONS BEFORE COMING TO AN
END. AT THIS TIME...BELIEVE THAT ANY SNOW ACCUMULATIONS WILL BE
LIGHT.

NO MAJOR CHANGES TO THE REST OF THE EXTENDED AT THIS TIME.

BYRD

&&

.AVIATION...
/1209 PM CDT THU MAR 26 2009/
FOR THE 18Z TAFS...
VARIABLE WINDS WILL BECOME E-SELY THIS AFTERNOON AND INCREASE
SLIGHTLY AS SURFACE RIDGE MOVES OFF TO THE EAST. WHILE THERE WILL
SOME CU DEVELOPMENT THIS AFTERNOON...EXPECT BASES TO STAY ABOVE
3000FT. CEILINGS WILL LOWER TONIGHT...AND DO THINK CEILINGS WILL
FALL INTO THE MVFR RANGE AT KCOU/KSTL/KSUS AS RAIN DEVELOP OVER
THE REGION AFTER 06Z. RAIN WILL MOVE OUT OF THE AREA ON FRIDAY
MORNING AND CEILINGS SHOULD BECOME VFR ACROSS THE REGION. WINDS
WILL VEER NELY TONIGHT AND INCREASE AFT 15Z TOMORROW.

BRITT

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Mar 26, 4:34 AM CDT, 11 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
434 AM CDT THU MAR 26 2009

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
434 AM CDT THU MAR 26 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS...GENERALLY ALONG AND
SOUTH OF THE INTERSTATE 70 CORRIDOR TONIGHT. HOWEVER...NO SEVERE
WEATHER IS EXPECTED.

MAJOR FLOODING IS OCCURRING ALONG THE ILLINOIS RIVER. PLEASE SEE
THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER INFORMATION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE SLIGHT CHANCE FOR THUNDERSTORMS WILL PERSIST THROUGH FRIDAY
NIGHT...GENERALLY ALONG AND SOUTH OF THE INTERSTATE 70 CORRIDOR.

THERE IS THE POTENTIAL FOR 1 TO 2 INCHES OF RAINFALL FOR THE
PERIOD STARTING TONIGHT AND CONTINUING THROUGH SATURDAY NIGHT. THIS
COULD CAUSE ADDITIONAL RISES ON AREA STREAMS AND RIVERS.

MAJOR FLOODING IS FORECAST TO CONTINUE ALONG THE ILLINOIS RIVER.
PLEASE SEE THE APPROPRIATE FLOOD PRODUCTS FOR FURTHER
INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

BYRD

Nearby

Winter Storm Watches in Missouri, 2009Winter Storm Watches in Illinois, 2009Every winter storm watch in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.